Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 19, 2016, 1:48 PM CDT for 7 counties in Iowa. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 1:48 PM CDT (18:48 UTC)
- Expired
- Jul 19, 2016, 2:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Ringgold County, IA, Union County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:00 PM CDT | TSTM WND DMG | 1 Nnw Lacona, IA | LAW ENFORCEMENT REPORTED DOWNED TREES UP TO 24 INCHES BETWEEN LACONA AND MILO. TIME AND LOCATION ESTIMATED FROM RADAR. DELAYED REPORT. . |
| Jul 19, 2:20 PM CDT | TSTM WND DMG | Chariton, IA | APARTMENT DAMAGED AND TREES DOWN IN CHARITON. TIME ESTIMATED BY RADAR. |
| Jul 19, 2:20 PM CDT | TSTM WND GST 60 | Chariton, IA | ALSO A FEW SMALL TREE LIMBS BROKEN OFF TREE. WIND OCCURRED BETWEEN 220 AND 230 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
947
WUUS53 KDMX 191848
SVRDMX
IAC039-053-117-159-175-181-185-191930-
/O.NEW.KDMX.SV.W.0104.160719T1848Z-160719T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 230 PM CDT
* AT 148 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF INDIANOLA TO NEAR OSCEOLA TO SUN
VALLEY LAKE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...CHARITON...LEON...LAMONI...SUN VALLEY LAKE...LAKESIDE
CASINO...MILO...MURRAY...RUSSELL...HUMESTON...NEW VIRGINIA...
LACONA...KELLERTON...GRAND RIVER...VAN WERT...LUCAS...GARDEN
GROVE...DAVIS CITY...WOODBURN AND DECATUR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 9395 4092 9419 4135 9349 4119 9333
4116 9333 4116 9329 4098 9311
TIME...MOT...LOC 1848Z 321DEG 30KT 4119 9348 4107 9375 4086 9407
HAIL...1.00IN
WIND...60MPH
$$
MF2 follow-up statements
420
WWUS53 KDMX 191903
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT TUE JUL 19 2016
IAC039-053-117-159-175-181-185-191930-
/O.CON.KDMX.SV.W.0104.000000T0000Z-160719T1930Z/
CLARKE IA-UNION IA-WAYNE IA-RINGGOLD IA-LUCAS IA-WARREN IA-
DECATUR IA-
203 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CLARKE...SOUTHEASTERN UNION...NORTHWESTERN WAYNE...NORTHEASTERN
RINGGOLD...LUCAS...SOUTHEASTERN WARREN AND DECATUR COUNTIES...
AT 202 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF CHARITON TO 14 MILES SOUTHEAST OF
OSCEOLA TO NEAR SUN VALLEY LAKE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC. AT 155PM...60 MPH WINDS AND PENNY SIZED HAIL WAS
REPORTED ABOUT 9 MILES SOUTHEAST OF NEW VIRGINIA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...CHARITON...LEON...LAMONI...SUN VALLEY LAKE...LAKESIDE
CASINO...MILO...RUSSELL...HUMESTON...LACONA...GRAND RIVER...VAN
WERT...LUCAS...GARDEN GROVE...DAVIS CITY...WOODBURN...DECATUR CITY...
WILLIAMSON...WELDON AND DERBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 9395 4090 9414 4110 9378 4135 9349
4119 9333 4116 9333 4116 9329 4098 9311
TIME...MOT...LOC 1902Z 314DEG 24KT 4113 9340 4090 9357 4081 9401
HAIL...0.75IN
WIND...60MPH
$$
MF184
WWUS53 KDMX 191920
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
220 PM CDT TUE JUL 19 2016
IAC039-053-117-159-175-181-185-191930-
/O.CON.KDMX.SV.W.0104.000000T0000Z-160719T1930Z/
CLARKE IA-UNION IA-WAYNE IA-RINGGOLD IA-LUCAS IA-WARREN IA-
DECATUR IA-
220 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CLARKE...SOUTHEASTERN UNION...NORTHWESTERN WAYNE...NORTHEASTERN
RINGGOLD...LUCAS...SOUTHEASTERN WARREN AND DECATUR COUNTIES...
AT 220 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF CHARITON TO CORYDON TO NEAR LEON...
MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...CHARITON...LEON...LAMONI...SUN VALLEY LAKE...LAKESIDE
CASINO...MILO...RUSSELL...HUMESTON...LACONA...GRAND RIVER...VAN
WERT...LUCAS...GARDEN GROVE...DAVIS CITY...WOODBURN...DECATUR CITY...
WILLIAMSON...WELDON AND DERBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 9395 4090 9414 4110 9378 4135 9349
4119 9333 4116 9333 4116 9329 4098 9311
TIME...MOT...LOC 1920Z 307DEG 42KT 4101 9316 4078 9333 4069 9377
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:47 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 19, 12:47 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Des Moines IA 1247 PM CDT Tue Jul 19 2016 .SHORT TERM.../Today/ Issued at 357 AM CDT Tue Jul 19 2016 Main forecast concern was focused on timing and location of the MCS, located over Nebraska, into the forecast area later this morning. The overall model trends have been to slow the progression and thus the arrival into the CWA until around 12-14z this morning over the west to northwest. However, a couple outliers in the hires models today as the operational HRRR and RAP show a line of storms develop over western Iowa this morning ahead of the main MCS. The ARW/NMM WRF, NSSL 4.0 WRF, and experimental HRRR progress the current MCS across the northern portions of the CWA today. This is more in line with the NAM12, GFS and ECMWF and leaned toward the latter blend. As a result, cut back on pops for much of the forecast area until after 12z and went completely dry across the south today. As far as severe weather potential today, it remains a low coverage and low probability as the highest CAPE depicted by any model is around 2500 J/kg via the NAM12. DCAPE is minimal and shear is weak throughout the column today, so any severe weather (in the form of large hail) looks to be short-lived and likely just elevated as LCL heights range around 2000-2500 feet. Really the main focus is heavy rain as warm layer cloud depths top 14,500 feet over northern Iowa, PWATs as high as 2.0 inches, and decent moisture transport later this morning into the afternoon. Certainly a potential for some efficient rain producers, but with the low confidence in the widespread coverage of the convection today, held off on any flash flood headlines18 at this time. .LONG TERM.../Tonight through Monday/ Issued at 357 AM CDT Tue Jul 19 2016 Another shortwave to top the ridge tonight, with strong theta-e advection across central/northern Iowa this evening into the overnight hours. This present additional chances for convection especially as the LLJ increases late tonight and becomes oriented into NC/NE IA and MN. High freezing levels and PWATs around 2 inches with possibility of backbuilding area of convection with the area of theta-e advection slowly moving off to the northeast, suggests the potential for heavy rainfall. This combined with the fact that northern Iowa has already had some heavier rainfall over the past 72 hours, yields the potential for flash flooding and thus have issued a watch for tonight across the far northeastern counties. Focus then shifts from precip chances to the heat into Wednesday through the end of the week. Thermal ridge to build in aloft Wednesday into Friday as upper ridging amplifies some. H85 temperatures climb into the mid 20s C Wednesday, and upper 20s to around 30C by Thursday. This should yield temperatures into 90s Wednesday and mid to upper 90s into Thursday. Dewpoints also remain in the 70s across the CWA and given the heavier rains of the past few days, will allow them to possibly climb higher. This will push heat index values to well above 100 Wednesday and around 110 across much of the state into Thursday. Slightly cooler conditions for Friday, but the heat index values will still remain around 105 to 110. Therefore with the heat being prolonged and combine the daytime temps with the overnight temps in the mid to upper 70s, will continue the excessive heat watch. Cooler airmass to move into the state this weekend as the upper ridge breaks down and an upper level trough pushes through the northern US/SRN prairie provinces of Canada. This sends a cold front southward through the state Saturday into Saturday night with chances of storms and a return to more seasonal temperatures into early next week. && .AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/ Issued at 1246 PM CDT Tue Jul 19 2016 Thunderstorms will move across most sites this afternoon...ending from NW to SE. Periods of heavy rain dropping vsbys to 1sm or less at times and gusty winds. Potential for additional storms overnight mainly across Eastern Iowa. Will need to monitor fog potential north of advancing warm front tonight. Have not included yet due to uncertainty.Conditions becoming widespread VFR with increasing southwest winds on Wednesday. && .HYDROLOGY... Issued at 357 AM CDT Tue Jul 19 2016 Heavy rainfall over the past few days across NC IA and the chance for heavy rainfall again tonight will lead to the potential for flash flooding across portions of north central Iowa, therefore have issued a flash flood watch for tonight through early Wednesday. Rainfall amounts of 1 to 3 inches with locally higher amounts will be possible in the watch area. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Boone-Calhoun- Dallas-Greene-Hamilton-Hardin-Jasper-Madison-Marion-Marshall- Polk-Story-Warren-Webster. Excessive Heat Watch from Wednesday morning through Friday evening for Adair-Adams-Appanoose-Audubon-Black Hawk-Boone- Bremer-Butler-Calhoun-Carroll-Cass-Cerro Gordo-Clarke-Crawford- Dallas-Davis-Decatur-Emmet-Franklin-Greene-Grundy-Guthrie- Hamilton-Hancock-Hardin-Humboldt-Jasper-Kossuth-Lucas-Madison- Mahaska-Marion-Marshall-Monroe-Palo Alto-Pocahontas-Polk- Poweshiek-Ringgold-Sac-Story-Tama-Taylor-Union-Wapello-Warren- Wayne-Webster-Winnebago-Worth-Wright. Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for Cerro Gordo-Hancock-Winnebago-Worth. && SHORT TERM...Podrazik LONG TERM...Beerends AVIATION...Donavon HYDROLOGY...Beerends
Hazardous weather outlook, Jul 19, 4:05 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 405 AM CDT TUE JUL 19 2016 IAZ004-005-015-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-201000- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 405 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL MAY OCCUR. IN ADDITION LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER RAINFALL REPORTS ARE ENCOURAGED. IAZ006-007-016-017-201000- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- 405 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL MAY OCCUR. IN ADDITION LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LINGERING THUNDERSTORM IS POSSIBLE INTO WEDNESDAY MORNING WITH LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MID WEDNESDAY MORNING FOR THE AREA. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER RAINFALL REPORTS ARE ENCOURAGED. MJB
In the hours before
Local storm report, Jul 19, 11:37 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION
NATIONAL WEATHER SERVICE DES MOINES IA
1137 AM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD DES MOINES 41.58N 93.62W
07/19/2016 POLK IA TRAINED SPOTTER
SPOTTER REPORTS STANDING WATER IN IOWA CUBS
STADIUM PARKING LOT AND WATER SHOOTING OUT
OF STORM DRAINS 2 TO 3 FEET HIGH IN THE
AREA.
&&
FABLocal storm report, Jul 19, 11:38 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 AM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY RAIN MANSON 42.53N 94.54W
07/19/2016 M2.70 INCH CALHOUN IA MESONET
RAINFALL TOTAL FOR THIS MORNING.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jul 19, 11:43 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CDT TUE JUL 19 2016 IAZ059-060-191845- DALLAS-POLK- INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES 1143 AM CDT TUE JUL 19 2016 ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO DES MOINES METRO AREA... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE OVER THE DES MOINES METRO AREA OVER THE NEXT FEW HOURS. BE PREPARED FOR LOCALLY HEAVY RAINFALL AS WELL AS MINOR STREET FLOODING. ZOGG
Local storm report, Jul 19, 12:36 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1236 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 4 NNE ANITA 41.50N 94.73W
07/19/2016 M63 MPH CASS IA MESONET
.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jul 19, 1:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
101 PM CDT TUE JUL 19 2016
IAZ071-072-081>083-191900-
UNION IA-MADISON IA-ADAIR IA-ADAMS IA-CLARKE IA-
101 PM CDT TUE JUL 19 2016
...STRONG THUNDERSTORMS OVER CENTRAL IOWA...
AT 100 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 7
MILES EAST OF GREENFIELD...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...GREENFIELD...STUART...GREEN VALLEY LAKE...
AFTON...ST. CHARLES...ORIENT...LORIMOR...PATTERSON...EAST PERU...
MACKSBURG...CROMWELL...ARISPE...BEVINGTON...THAYER...GREENFIELD
MUNICIPAL AIRPORT...GREEN VALLEY LAKE STATE PARK...WINTERSET-MADISON
COUNTY AIRPORT AND CRESTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4107 9466 4150 9433 4137 9379 4132 9379
4090 9408 4090 9411
TIME...MOT...LOC 1800Z 296DEG 32KT 4128 9431
MFSpecial weather statement, Jul 19, 1:10 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
110 PM CDT TUE JUL 19 2016
IAZ072>075-083>086-191900-
MAHASKA IA-WARREN IA-MADISON IA-WAPELLO IA-LUCAS IA-MARION IA-
CLARKE IA-MONROE IA-
110 PM CDT TUE JUL 19 2016
...VERY HEAVY RAINFALL WITH STORMS MOVING ACROSS CENTRAL IOWA...
AT 107 PM CDT...DOPPLER RADAR WAS TRACKING MULTIPLE LINES OF
THUNDERSTORMS NEAR PELLA AND DES MOINES. MOVEMENT WAS EAST AT 30 MPH.
THESE STORMS MAY PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A VERY
SHORT AMOUNT OF TIME. THIS MAY LEAD TO PONDING OF WATER IN POOR
DRAINAGE AREAS AND IN CITIES. FLASH FLOODING MAY BE POSSIBLE IN A
FEW AREAS AND A FLASH FLOOD WARNING MAY BE NECESSARY IN SEVERAL
LOCATIONS.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...INDIANOLA...OSKALOOSA...PELLA...KNOXVILLE...WINTERSET...
CHARITON...ALBIA...PLEASANTVILLE...MELCHER-DALLAS...EDDYVILLE...
KNOXVILLE RACEWAY...AVENUE OF THE SAINTS EVENT CENTER...LAKE RED
ROCK...OTTUMWA INDUSTRIAL AIRPORT...MILO...FREMONT...ST. CHARLES...
RUSSELL AND LOVILIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4092 9247 4091 9356 4140 9404 4142 9333
4150 9332 4138 9241 4116 9241 4116 9220
TIME...MOT...LOC 1807Z 280DEG 26KT 4139 9280 4104 9314
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:36 AM CDT | Flash Flood Watch | DMX | Appanoose, Boone, Calhoun, Cerro Gordo, Clarke, Dallas and 18 more | 24 hr |
| Jul 19, 7:37 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt, Pocahontas, Webster | 53 min |
| Jul 19, 10:14 AM CDT | Flash Flood Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 6 hr |
| Jul 19, 11:39 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 51 min |
| Jul 19, 12:20 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Cass, Guthrie | 40 min |
| Jul 19, 12:36 PM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 6 hr |
| Jul 19, 1:01 PM CDT | Special Weather Statement | DMX | Madison, Union | 59 min |
| Jul 19, 1:10 PM CDT | Special Weather Statement | DMX | Lucas, Mahaska, Marion, Monroe, Wapello, Warren | 50 min |
| Jul 19, 1:34 PM CDT | Flash Flood Warning | DMX | Madison, Mahaska, Marion, Warren | 6 hr |
| Jul 19, 1:55 PM CDT | River Flood Warning | DMX | Dallas, Polk | 29 hr |
| Jul 19, 2:07 PM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Jul 19, 2:08 PM CDT | Tornado Warning | DMX | Lucas, Monroe | 52 min |
| Jul 19, 2:11 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Monroe, Wayne | 49 min |
| Jul 19, 2:46 PM CDT | River Flood Warning | DMX | Polk | 28 hr |
| Jul 19, 2:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 33 min |
| Jul 19, 2:59 PM CDT | Flash Flood Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Wayne | 6 hr |
| Jul 19, 3:11 PM CDT | Tornado Warning | DMX | Monroe | 34 min |
| Jul 19, 3:21 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 39 min |
| Jul 19, 4:24 PM CDT | Excessive Heat Watch | DMX | Adair, Adams, Appanoose, Boone, Clarke, Dallas and 17 more | 12 hr |
| Jul 19, 4:24 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.